Hail, Jackson
- When
- April 12, 7:20 PM EST
- Where
- Jackson County, 1 mi SSW of Compass Lake
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 30.567, -85.383
Penny size hail reported by the Jackson County Sheriff.
2 thunderstorm wind, 1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Apr 12, 1:46 PM EST, 5 hours 34 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 246 PM EDT MON APR 12 2004 .SYNOPSIS...ACROSS THE FORECAST AREA VARIABLE CLOUD COVER HAS IMPEDED HEATING AND RETARDED INCREASE IN INSTABILITY SOMEWHAT. CEILINGS RANGE FROM 4000 FEET TO 25000 FEET...WITH TEMPS NEAR 80 AND WINDS GENERALLY SW 10 TO 15. A COLD FRONT LIES JUST WEST OF US ORIENTED N/S OVER ALABAMA. && .SHORT TERM...AHEAD OF THE COLD FRONT OVER MY WESTERN ZONES THE AIR IS MODERATELY UNSTABLE. COMPARISON OF OUR 12Z UPPER AIR RUN AND THE REQUESTED 16Z RUN SHOWS ROUGHLY A 25 PERCENT INCREASE IN MOISTURE (PW ROSE FROM 0.87 TO 1.02 INCHES)...MORE NEGATIVE LI (-5.0 TO -6.1) AND A CONVECTIVE TEMP ALREADY ATTAINED. SHORT RANGE MODELS SHOW A STRONG UPPER VORT APPROACHING THIS AFTERNOON/EVENING. LOW LEVEL WINDS WILL BECOME MORE SOUTHERLY...FURTHER INCREASING SUPPLY OF AVAILABLE MOISTURE...AT THE SAME TIME UPPER LEVEL FLOW WILL BE INCREASING WITH APPROACH OF MID-LEVEL JET. HAIL AND DAMAGING WINDS WILL BE THE BIGGEST CONCERN...ESPECIALLY OVER THE PANHANDLE AND SRN AL. BEHIND THE FRONT POPS WILL QUICKLY DROP OFF AND TEMPS WILL BE MUCH COOLER THAN NORMAL THROUGH MID WEEK. .LONG TERM...THURSDAY THROUGH MONDAY... HIGH PRESSURE WILL DOMINATE THE SOUTHEASTERN U.S. FROM MID WEEK THROUGH THE WEEKEND. FROM A COOLER THAN NORMAL THURSDAY TEMPERATURES WILL RETURN TO NORMAL FRIDAY THROUGH MONDAY. NO PRECIPITATION IS EXPECTED THROUGH THE FORECAST PERIOD. && .MARINE...LOW PRESSURE WEST OF THE WATERS WILL MOVE NORTHEAST TODAY AND DRAG A COLD FRONT ACROSS THE WATERS TUESDAY MORNING. SCATTERED THUNDERSTORMS AHEAD OF THE FRONT WILL PRODUCE GUSTY WINDS HIGH SEAS. BEHIND THE COLD FRONT...WINDS WILL INCREASE OUT OF THE NORTHWEST AND REACH ADVISORY CRITERIA. WINDS AND SEAS WILL REMAIN ELEVATED INTO WEDNESDAY. HOWEVER...MUCH LIGHTER WINDS AND LOWER SEAS ARE EXPECTED FOR THE LATER PART OF THE WEEK. && .FIRE WEATHER...A COLD FRONT WILL CROSS THE FORECAST AREA OVERNIGHT. HIGH PRESSURE WILL BUILD IN BEHIND IT...BRIEFLY DRYING OUT THE AMBIENT AIR MASS ON WEDNESDAY BEFORE REBOUNDING JUST ABOVE CRITICAL LEVELS. WE WILL ISSUE A FIRE WEATHER WATCH FOR WEDNESDAY FOR ALL FLORIDA AND ALABAMA ZONES. AT THIS TIME...IT LOOKS LIKE NO CONCERNS FOR THE REST OF THE FORECAST PERIOD. && .PRELIMINARY POINT TEMPS/POPS... TLH 59 71 40 68 / 60 20 10 10 PFN 59 64 43 67 / 50 20 10 10 DHN 54 62 38 63 / 60 20 10 10 ABY 58 65 37 63 / 60 20 10 10 VLD 62 72 42 66 / 60 20 10 10 CTY 63 75 42 66 / 50 20 10 10 && .TAE WATCHES/WARNINGS/ADVISORIES... AL...FIRE WEATHER WATCH WEDNESDAY ALL ZONES. GA...NONE. FL...FIRE WEATHER WATCH WEDNESDAY ALL ZONES. && 16
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 515 AM EDT MON APR 12 2004 ...ISOLATED STRONG TO SEVERE STORMS POSSIBLE TODAY AND TONIGHT... ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-GMZ750- 755-770-775-130915- BAKER GA-BAY FL-BEN HILL GA-BERRIEN GA-BROOKS GA-CALHOUN GA- CALHOUN FL-CLAY GA-COASTAL WALTON FL-COFFEE AL-COLQUITT GA-COOK GA- DALE AL-DECATUR GA-DIXIE FL-DOUGHERTY GA-EARLY GA-FRANKLIN FL- GADSDEN FL-GENEVA AL-GRADY GA-GULF FL-HENRY AL-HOLMES FL-HOUSTON AL- INLAND WALTON FL-IRWIN GA-JACKSON FL-JEFFERSON FL-LAFAYETTE FL- LANIER GA-LEE GA-LEON FL-LIBERTY FL-LOWNDES GA-MADISON FL-MILLER GA- MITCHELL GA-QUITMAN GA-RANDOLPH GA-SEMINOLE GA-TAYLOR FL-TERRELL GA- THOMAS GA-TIFT GA-TURNER GA-WAKULLA FL-WASHINGTON FL-WORTH GA- 515 AM EDT MON APR 12 2004 THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL GEORGIA...THE FLORIDA BIG BEND AND EASTERN PANHANDLE...AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA INDICATES THAT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY AND TONIGHT ACROSS THE FORECAST AREA. THE SEVERE WEATHER THREAT IS NOT CERTAIN. IF OVERCAST SKIES PERSIST ALL DAY...THEN THE THREAT WILL BE DIMINISHED. HOWEVER...IF WE SEE A PERIOD OF SUNSHINE...THE ATMOSPHERE SHOULD DESTABILIZE ENOUGH FOR THUNDERSTORMS TO DEVELOP. WHILE OVERALL COVERAGE OF THUNDERSTORMS WILL NOT BE ALL THAT HIGH...THOSE THAT DO DEVELOP COULD REACH SEVERE LIMITS. THE MAIN THREAT WOULD BE DAMAGING WINDS. THIS WILL NOT BE A GOOD DAY TO HEAD OUT INTO THE GULF AS A SMALL CRAFT ADVISORY IS IN EFFECT. IN ADDITION TO STRONG WINDS...THE WIND DIRECTION WILL BE VARIABLE AT TIMES TODAY. WINDS WILL BRIEFLY DECREASE THIS AFTERNOON BEFORE RETURNING TO ADVISORY LEVELS TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. MUCH COOLER TEMPERATURES WILL BE ON TAP FOR TUESDAY AND WEDNESDAY. CONDITIONS WILL DRY OUT ENOUGH BY WEDNESDAY AND THURSDAY TO ENHANCE THE SPREAD OF ANY NEW OR EXISTING WILDFIRES. MARINERS SHOULD CONTINUE TO EXERCISE CAUTION IF HEADING OUT INTO THE GULF COASTAL WATERS...AT LEAST UNTIL WINDS SUBSIDE ON THURSDAY. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATER TODAY. .RIP CURRENTS... THERE IS A MODERATE RISK OF RIP CURRENTS TODAY ALONG THE FLORIDA BIG BEND AND PANHANDLE BEACHES. SEE OUR SURF ZONE FORECAST FOR DETAILS. FOR ADDITIONAL WEATHER INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN TALLAHASSEE VIA OUR WEB SITE AT WWW.SRH.NOAA.GOV/TLH/ OR LISTEN TO NOAA WEATHER RADIO...LOCAL TELEVISION OR RADIO STATIONS. 18-WOOL
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 330 PM EDT MON APR 12 2004 ALZ065>069-GAZ120>127-142>145-155>157-130000- BAKER GA-CALHOUN GA-CLAY GA-COFFEE AL-DALE AL-DECATUR GA- DOUGHERTY GA-EARLY GA-GENEVA AL-GRADY GA-HENRY AL-HOUSTON AL-LEE GA- MILLER GA-MITCHELL GA-QUITMAN GA-RANDOLPH GA-SEMINOLE GA-TERRELL GA- WORTH GA- 320 PM EDT MON APR 12 2004 THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH FOR SOUTHEAST ALABAMA AND WESTERN SECTIONS OF SOUTHWEST AND SOUTH CENTRAL GEORGIA...EFFECTIVE UNTIL 800 PM EDT (700 PM CDT). THIS WATCH INCLUDES THE FOLLOWING COUNTIES: IN ALABAMA...COFFEE...GENEVA...DALE...HENRY...AND HOUSTON. IN GEORGIA...QUITMAN...CLAY...EARLY...MILLER...SEMINOLE...RANDOLPH... CALHOUN...BAKER...DECATUR...TERRELL...DOUGHERTY...MITCHELL...GRADY... LEE...AND WORTH. REMEMBER A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PEOPLE IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. 17-GOULD
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 809 PM EDT MON APR 12 2004 ALZ065>069-GAZ120>131-142>148-155>161-130500- BAKER GA-BEN HILL GA-BERRIEN GA-BROOKS GA-CALHOUN GA-CLAY GA- COFFEE AL-COLQUITT GA-COOK GA-DALE AL-DECATUR GA-DOUGHERTY GA- EARLY GA-GENEVA AL-GRADY GA-HENRY AL-HOUSTON AL-IRWIN GA-LANIER GA- LEE GA-LOWNDES GA-MILLER GA-MITCHELL GA-QUITMAN GA-RANDOLPH GA- SEMINOLE GA-TERRELL GA-THOMAS GA-TIFT GA-TURNER GA-WORTH GA- 810 PM EDT MON APR 12 2004 THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH FOR SOUTHEAST ALABAMA...AND SOUTHWEST AND SOUTH CENTRAL GEORGIA...EFFECTIVE UNTIL 100 AM EDT TUESDAY MORNING(MIDNIGHT CDT TUESDAY MORNING). THIS WATCH INCLUDES THE FOLLOWING COUNTIES: IN ALABAMA...COFFEE...GENEVA...DALE...HENRY...AND HOUSTON. IN GEORGIA...QUITMAN...CLAY...EARLY...MILLER...SEMINOLE...RANDOLPH... CALHOUN...BAKER...DECATUR...TERRELL...DOUGHERTY...MITCHELL...GRADY... LEE...WORTH...COLQUITT...THOMAS...TURNER...TIFT...COOK...BROOKS...BEN HILL...IRWIN...BERRIEN...LANIER...AND LOWNDES. REMEMBER A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PEOPLE IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. 12-WATSON
The national radar mosaic for the moment the first event began.
2 thunderstorm wind, 1 hail. Local standard time, as filed.
Penny size hail reported by the Jackson County Sheriff.
Several downed trees reported by the Jackson County Sheriff.
Numerous downed power lines. One power line fell on a fire truck. Reported by the Jackson County Sheriff.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2004Every state in 2004This day in weather historyWarnings in Florida, April 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5390349, 5390347, 5390348.